Alert archive / Washington / River Flood Warnings in 2016
River Flood Warning 6, NWS Seattle, WA
NWS Seattle, WA issued this river flood warning at Jan 28, 2016, 1:26 AM PST for Clallam County, Washington. It took effect at Jan 28, 2016, 4:30 AM PST. It was in force for 15 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 28, 2016, 1:26 AM PST (09:26 UTC)
- In effect from
- Jan 28, 2016, 4:30 AM PST
- Expired
- Jan 28, 2016, 7:24 PM PST
- In force
- 15 hr
- Issued by
- NWS Seattle, WA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Clallam County, WA
The radar
The Langley Hill radar (KLGX), 95 km from the middle of the area, began a volume at 09:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Bogachiel River near La Push (BOGW1).
- Action stage
- 35 ft
- Minor stage
- 37 ft
- Major stage
- 41 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 12043015, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
874
WGUS46 KSEW 280926
FLWSEW
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SEATTLE WA
126 AM PST THU JAN 28 2016
...The National Weather Service in Seattle has issued a flood warning
for the following rivers in Washington...
Bogachiel River near La Push affecting Clallam County.
.Flood Bulletin No. 3
Heavy rain along the west slopes of the Olympics Wednesday night and early Thursday morning will drive the Bogachiel river above flood stage later Thursday morning.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars...vans...or trucks through flooded areas...this is
the cause of most flood related deaths in Washington. Be alert for
rapid changes and monitor developments by listening to NOAA Weather
radio or other local media.
&&
WAC009-281826-
/O.NEW.KSEW.FL.W.0006.160128T1230Z-160129T0324Z/
/BOGW1.1.ER.160128T1230Z.160128T1500Z.160128T1824Z.NO/
126 AM PST THU JAN 28 2016
The National Weather Service in Seattle has issued a
* Flood Warning for
The Bogachiel River near La Push
* from early this morning to this evening.
* At 1:00 AM Thursday the stage was 35.1 feet.
* Flood stage is 37.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage around 4 AM
Thursday and crest near 37.5 feet around 7 AM Thursday. The river
will fall below flood stage late this morning.
* Impact...At 37.0 feet...the Bogachiel River will cause flooding of
State Highway 110 near the Bogachiel bridge...closing the road.
&&
LAT...LON 4789 12440 4789 12453 4789 12463 4795 12467 4796 12455
4798 12443
$$2 follow-up statements
681
WGUS86 KSEW 281951
FLSSEW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
1151 AM PST THU JAN 28 2016
...The Flood Warning has ended for the following rivers in
Washington...
Elwha River at McDonald Bridge affecting Clallam County.
...The Flood Warning continues for the following rivers in
Washington...
Bogachiel River near La Push affecting Clallam County.
Skokomish River near Potlatch affecting Mason County.
.Flood Bulletin No. 11
Olympic Peninsula Region
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars...vans...or trucks through flooded areas...this is
the cause of most flood related deaths in Washington. Be alert for
rapid changes and monitor developments by listening to NOAA Weather
radio or other local media.
&&
WAC009-290451-
/O.EXT.KSEW.FL.W.0006.000000T0000Z-160129T0930Z/
/BOGW1.1.ER.160128T1150Z.160128T1645Z.160129T0030Z.NO/
1151 AM PST THU JAN 28 2016
...Flood Warning extended until late tonight...
The Flood Warning continues for
The Bogachiel River near La Push
* Until late tonight.
* At 11:00 AM Thursday the stage was 38.0 feet.
* Flood stage is 37.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river crested at 38.9 feet at 9 AM Thursday and will
continue to fall to below flood stage late this afternoon.
* Impact...At 37.0 feet...the Bogachiel River will cause flooding of
State Highway 110 near the Bogachiel bridge...closing the road.
&&
LAT...LON 4789 12440 4789 12453 4789 12463 4795 12467 4796 12455
4798 12443
$$
WAC009-282021-
/O.CAN.KSEW.FL.W.0008.000000T0000Z-160129T0357Z/
/ELWW1.1.ER.160128T1639Z.160128T1700Z.160128T1705Z.NO/
1151 AM PST THU JAN 28 2016
The Flood Warning has ended for
The Elwha River at McDonald Bridge
* At 11:00 AM Thursday the stage was 19.1 feet.
* Flood stage is 20.0 feet.
* Fell below flood stage this morning.
* Forecast...The river fell below flood stage 9:05 AM Thursday this
morning and will continue to fall.
&&
LAT...LON 4800 12365 4807 12364 4814 12357 4814 12353 4807 12354
4800 12354
$$
WAC009-290451-
/O.ROU.KSEW.HY.S.0000.000000T0000Z-000000T0000Z/
/DRSW1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1151 AM PST THU JAN 28 2016
Flooding is not expected on the Dungeness River. The river did
get close to flood stage this morning.
* At 11:30 AM Thursday the stage was 6.2 feet.
* Flood stage is 7.0 feet.
* No flooding is currently forecast.
* Forecast...The river will continue to fall this afternoon.
&&
LAT...LON 4799 12316 4808 12320 4815 12318 4815 12309 4808 12310
4800 12306
$$
WAC045-290451-
/O.EXT.KSEW.FL.W.0005.000000T0000Z-160131T0631Z/
/SRPW1.3.ER.160128T0702Z.160128T1930Z.160130T2131Z.NR/
1151 AM PST THU JAN 28 2016
...Flood Warning extended until Saturday evening...
The Flood Warning continues for
The Skokomish River near Potlatch
* Until Saturday evening.
* At 11:30 AM Thursday the stage was 17.6 feet.
* Flood stage is 16.5 feet.
* Major flooding is occurring and Major flooding is forecast.
* Forecast...The river crested at 17.6 feet at 11 AM Thursday and
will continue to fall to below flood stage Saturday early
afternoon.
* Impact...At 17.5 feet...the Skokomish River will cause major
flooding...with deep and quick flood waters inundating some
residential areas...many roads...and much of the farm land in the
Skokomish Valley.
&&
LAT...LON 4744 12326 4733 12321 4736 12317 4733 12308 4721 12321
4738 12340
$$
WAC027-290450-
/O.ROU.KSEW.HY.S.0000.000000T0000Z-000000T0000Z/
/SATW1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1151 AM PST THU JAN 28 2016
Flooding is not expected on the Satsop River. It will crest just
under flood stage this afternoon.
* At 11:15 AM Thursday the stage was 33.2 feet.
* Flood stage is 34.0 feet.
* No flooding is currently forecast.
* Forecast...The river will rise to near 33.7 feet around 4 PM
Thursday.
&&
LAT...LON 4696 12345 4696 12354 4702 12354 4708 12354 4708 12345
4702 12345
$$086
WGUS86 KSEW 282321
FLSSEW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
321 PM PST THU JAN 28 2016
...The Flood Warning has ended or cancelled for the following rivers
in western Washington...
Bogachiel River near La Push affecting Clallam County.
South Fork Nooksack River at Saxon Bridge affecting Whatcom County.
South Fork Stillaguamish River near Granite Falls affecting
Snohomish County.
...The Flood Warning continues for the following rivers in
Washington...
Nooksack River at North Cedarville affecting Whatcom County.
Skagit River near Concrete affecting Skagit County.
Stillaguamish River at Arlington affecting Snohomish County.
Skokomish River near Potlatch affecting Mason County.
.Flood Bulletin No. 14
Olympic Peninsula and Northwest Regions
The storm has past through the area and most rivers have crested or
will be soon in these regions.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars...vans...or trucks through flooded areas...this is
the cause of most flood related deaths in Washington. Be alert for
rapid changes and monitor developments by listening to NOAA Weather
radio or other local media.
&&
WAC009-282351-
/O.CAN.KSEW.FL.W.0006.000000T0000Z-160129T0930Z/
/BOGW1.1.ER.160128T1150Z.160128T1645Z.160128T2037Z.NO/
321 PM PST THU JAN 28 2016
The Flood Warning has ended for
The Bogachiel River near La Push
* At 3:00 PM Thursday the stage was 35.4 feet.
* Flood stage is 37.0 feet.
* Fell below flood stage early this afternoon.
* Forecast...The river crested at 38.94 ft. The river fell below
flood stage 12:37 PM Thursday early this afternoon and will
continue to fall.
&&
LAT...LON 4789 12440 4789 12453 4789 12463 4795 12467 4796 12455
4798 12443
$$
WAC045-290821-
/O.CON.KSEW.FL.W.0005.000000T0000Z-160131T0631Z/
/SRPW1.3.ER.160128T0702Z.160128T2015Z.160130T2131Z.NR/
321 PM PST THU JAN 28 2016
The Flood Warning continues for
The Skokomish River near Potlatch
* Until Saturday evening.
* At 3:00 PM Thursday the stage was 17.6 feet.
* Flood stage is 16.5 feet.
* Major flooding is occurring and Major flooding is forecast.
* Forecast...The river crested at 17.6 feet at 12 PM Thursday and
will continue at around 17.5 ft. through the night before
begining to fall to below flood stage Saturday early
afternoon.
* Impact...At 17.5 feet...the Skokomish River will cause major
flooding...with deep and quick flood waters inundating some
residential areas...many roads...and much of the farm land in the
Skokomish Valley.
&&
LAT...LON 4744 12326 4733 12321 4736 12317 4733 12308 4721 12321
4738 12340
$$
WAC073-282351-
/O.CAN.KSEW.FL.W.0007.000000T0000Z-160129T1107Z/
/NSSW1.2.ER.160128T1537Z.160128T1830Z.160128T2133Z.UU/
321 PM PST THU JAN 28 2016
The Flood Warning has ended for
The South Fork Nooksack River at Saxon Bridge
* At 2:00 PM Thursday the stage was 7.5 feet.
* Flood stage is 8.0 feet.
* Fell below flood stage early this afternoon.
* Forecast...The river crested at 8.96 ft. at 0:30 this morning. The
river fell below flood stage 1:33 PM Thursday early this afternoon
and will continue to fall.
&&
LAT...LON 4865 12219 4871 12226 4880 12224 4882 12215 4873 12215
4865 12208
$$
WAC073-290821-
/O.EXT.KSEW.FL.W.0009.000000T0000Z-160129T1714Z/
/NRKW1.1.ER.160128T1953Z.160129T0000Z.160129T0814Z.NO/
321 PM PST THU JAN 28 2016
The Flood Warning continues for
The Nooksack River at North Cedarville
* Until Friday morning.
* At 2:45 PM Thursday the stage was 147.1 feet.
* Flood stage is 146.5 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to rise and crest near 147.3
feet around 4 PM Thursday. The river will fall below flood stage
early Friday morning.
* Impact...At 146.5 feet...the Nooksack River will cause shallow
flooding of low pasture lands along the river downstream through
Lynden.
&&
LAT...LON 4880 12224 4885 12236 4889 12247 4896 12247 4895 12233
4882 12215
$$
WAC057-290821-
/O.EXT.KSEW.FL.W.0011.000000T0000Z-160130T0105Z/
/CONW1.1.ER.160128T2213Z.160129T0600Z.160129T1305Z.NO/
321 PM PST THU JAN 28 2016
...Flood Warning extended until Friday afternoon...
The Flood Warning continues for
The Skagit River near Concrete
* Until Friday afternoon.
* At 2:45 PM Thursday the stage was 28.1 feet.
* Flood stage is 28.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to rise and crest near 29.8 feet
around 10 PM Thursday. The river will fall below flood stage Friday
morning.
* Impact...At 28.0 feet...the Skagit River will flood low areas and
sections of roads along the river from Rockport downstream to Sedro
Woolley. This level for this location on the Skagit corresponds to
a Phase 1 flood in the Skagit County flood system.
&&
LAT...LON 4845 12163 4848 12185 4846 12227 4853 12227 4856 12185
4850 12160
$$
WAC061-282351-
/O.CAN.KSEW.FL.W.0010.000000T0000Z-160129T1054Z/
/GFLW1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
321 PM PST THU JAN 28 2016
The Flood Warning is cancelled for
The South Fork Stillaguamish River near Granite Falls
* At 2:15 PM Thursday the stage was 12.5 feet.
* Flood stage is 14.0 feet.
* The river crested just below flood stage at 13.55 ft. at 11:45 AM
this morning and will continue to fall.
&&
LAT...LON 4806 12191 4808 12204 4816 12211 4824 12214 4816 12202
4815 12192
$$
WAC061-290820-
/O.EXT.KSEW.FL.W.0012.000000T0000Z-160129T1522Z/
/ARLW1.1.ER.160128T2102Z.160129T0000Z.160129T0322Z.NO/
321 PM PST THU JAN 28 2016
The Flood Warning continues for
The Stillaguamish River at Arlington
* Until Friday morning.
* At 2:45 PM Thursday the stage was 14.3 feet.
* Flood stage is 14.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river is cresting now near 14.5 feet. The
river will fall below flood stage this evening.
* Impact...At 14.0 feet...the Stillaguamish River will locally spill
over its banks. Minor flooding around Silvana will occur...
including over Pioneer Highway. A stage of 14 feet on the
Stillaguamish River corresponds roughly to Phase 2 in the Snohomish
County Flood program.
&&
LAT...LON 4816 12211 4817 12223 4816 12237 4826 12240 4823 12224
4824 12214
$$
jbbWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this river flood warning went out at Jan 27, 9:18 PM PST, 4 hours 8 minutes earlier.
Area forecast discussion, Jan 27, 9:18 PM PST, 4 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
918 PM PST WED JAN 27 2016
.SYNOPSIS...A VIGOROUS COLD FRONT WILL BRING RAIN AND LOCALLY WINDY
CONDITIONS TO WESTERN WASHINGTON TONIGHT AND THURSDAY MORNING AS IT
MOVES EAST ACROSS THE AREA. AN OCCLUDED FRONT WILL BRING LIGHT RAIN
AS IT SWEEPS ACROSS THE AREA ON FRIDAY. MODERATE WESTERLY FLOW ALOFT
AND ONSHORE FLOW BEHIND THE FRONT WILL PRODUCE SHOWERS OVER THE
LOWLANDS AND SNOW OVER THE MOUNTAINS FRIDAY NIGHT THROUGH SATURDAY
NIGHT. A LARGE UPPER LEVEL TROUGH WILL REMAIN OVER THE REGION SUNDAY
AND MONDAY FOR SCATTERED SHOWERS AND COOLER TEMPERATURES.
&&
.SHORT TERM...A STRONG FRONTAL SYSTEM WAS JUST OFFSHORE THIS
EVENING. OBSERVATIONS SHOW MODERATE RAIN ALONG THE N COAST AND OVER
THE OLYMPICS WITH LIGHT RAIN OVER THE REMAINDER OF THE LOWLANDS.
SURFACE WINDS HAVE INCREASED AND THE WIND ADVISORIES FOR THE COAST
AND N INTERIOR ARE WORKING OUT JUST FINE. MODELS APPEAR TO BE ON
TRACK WITH THE FRONT NOT EXPECTED TO REACH THE COAST UNTIL AROUND
12Z/4 AM THURSDAY MORNING...THEN FINALLY MOVE OVER THE CASCADES
AROUND 18Z/10 AM.
STRONG S-SE LOW LEVEL FLOW IS PRODUCING WINDY CONDITIONS ALONG THE
COAST AND OVER THE N INTERIOR. A WIND ADVISORY IS IN EFFECT FOR
TONIGHT. ALTHOUGH THE WIND GUSTS ARE SCOOTING ALONG IN THE ADVISORY
RANGE THEY WILL STILL HAVE TO BE MONITORED TO JUST IN CASE THEY
CREEP UP TO WARNING LEVELS.
IT LOOKS LIKE IT WILL WORK OUT JUST FINE FOR HEAVY RAIN OVER THE
OLYMPICS AND N CASCADES TONIGHT...3-6 INCHES FOR THE OLYMPICS AND
TWO TO FOUR INCHES OVER THE N CASCADES. FLOOD WATCHES ARE UP FOR THE
N CASCADES COUNTIES AND FOR GRAYS HARBOR AND CLALLAM COUNTIES FOR
THE OLYMPICS.
CHANCE OF SHOWERS LOOKS GOOD FOR THURSDAY AFTERNOON. SATELLITE
IMAGERY DOES NOT SHOW A LOT OF SHOWERS OFFSHORE AND IT DOES NOT
APPEAR TO BE ALL THAT UNSTABLE.
STRONG WSW FLOW ALOFT OVER THE NE PACIFIC WILL CONTINUE FRIDAY AND
SATURDAY. IR IMAGERY SHOWS THE NEXT FRONTAL SYSTEM OUT NEAR 40N/150W
AT 03Z/7 PM. GFS AND ECMWF AGREE ON BRINGING THE OCCLUDED FRONT FROM
THIS SYSTEM ACROSS W WA ON FRIDAY. THE GFS BRINGS THE FRONT TO THE
COAST AROUND 18Z/10 AM THEN OVER THE CASCADES IN THE AFTERNOON. THE
ECMWF APPEARS TO BE SLIGHTLY FASTER. ONSHORE FLOW WILL INCREASE
BEHIND THE OCCLUDED FRONT FRIDAY AFTERNOON...LEADING TO BREEZY TO
WINDY CONDITIONS FOR MOST OF THE LOWLANDS.
MODERATE W FLOW ALOFT CONTINUES FRIDAY NIGHT AND SATURDAY BEHIND THE
OCCLUDED FRONT WITH A SOMEWHAT MORE UNSTABLE AIR MASS. THE FLOW HAS
A DECENT CHANCE OF BRINGING MODERATE TO LOCALLY HEAVY SNOW TO THE
CASCADES AND POSSIBLY THE OLYMPICS. SNOW LEVELS WILL BE DOWN BELOW
PASS LEVELS. A WINTER STORM WATCH HAS BEEN POSTED TO ADDRESS THE
POSSIBILITY OF HEAVY SNOW. KAM
.LONG TERM...PREVIOUS DISCUSSION FROM THE 357 PM AFD...A LARGE UPPER
TROUGH WILL PROGRESS ACROSS THE WRN U.S. ON SUNDAY AND MON. FOR WRN
WA...WE WILL BE TOO FAR NORTH TO SEE ORGANIZED SHOWER ACTIVITY WITH
THIS SYSTEM...BUT THE COOL...MOIST AND SOMEWHAT UNSTABLE AIR MASS
WILL CONTINUE TO SUPPORT SHOWERY WEATHER. HOWEVER...ONSHORE FLOW
WILL HAVE WEAKENED BY SUNDAY...SO SNOW OVER THE MTNS WILL LIGHTEN
UP. SO SUNDAY AND MONDAY WILL BE MARKED BY MILDLY UNSETTLED NW FLOW
ALOFT AND SNOW LEVELS HOVERING NEAR 1500 FEET.
UPPER HEIGHTS AND TEMPS ALOFT RISE ON TUE...SO SHOWER ACTIVITY
SHOULD DECREASE FURTHER. A TRANSIENT UPPER RIDGE AXIS WILL PASS
WRN WA NEXT WED...FOLLOWED BY A RETURN TO MOISTER SW FLOW ALOFT.
HANER
&&
.AVIATION...A STRONG FRONT WILL REACH THE COAST LATE TONIGHT...THEN
SLOWLY PUSH ACROSS INTERIOR WESTERN WASHINGTON THURSDAY MORNING.
STRONG SOUTHWEST FLOW ALOFT...BECOMING MODERATE WESTERLY ALOFT BY
MIDDAY WEDNESDAY. SURFACE FLOW AT TERMINALS AROUND GREATER PUGET
SOUND WILL GENERALLY BE SOUTH TO SOUTHEASTERLY 12 KT OR LESS THROUGH
EARLY THURSDAY MORNING. THIS MAY RESULT IN LLWS AS S/SW FLOW OF 40-
40 KT DEVELOPS AT 2K FEET. WINDS WILL MIX AND PICK UP NEAR THE
SURFACE BY 10Z (2 AM) SO LLWS WILL NOT BE INCLUDED IN TAFS BEYOND
THAT TIME. THE AIR MASS WILL BE MOIST AND GENERALLY STABLE.
CIGS WILL VARY CONSIDERABLY ACROSS WRN WA TONIGHT. HEAVY RAIN WILL
DOMINATE THROUGH EARLY THURSDAY MORNING UNTIL THE FRONT MOVES
THROUGH. VFR CIGS AROUND 4-5K FT WILL DETERIORATE TO WIDESPREAD MVFR
CIGS WITH VIS 2-4SM AFTER MIDNIGHT. S/SE WINDS 20-30 KT W/ GUSTS 45
KT POSSIBLE NORTH OF EVERETT AND NEAR THE COAST.
KSEA...SOUTH TO SOUTHEAST WIND 5-10 KT...RISING TO 8-14 KT GUSTING
22 KT BY MIDNIGHT. LLWS IS LIKELY AS WINDS AT 2000 FT INCREASE TO
40 TO 50 KT. CONDITIONS DETERIORATING FROM VFR TO MVFR LATER TONIGHT
AND THURSDAY MORNING IN HEAVIER RAIN. DTM
&&
.MARINE...A VIGOROUS FRONT ASSOCIATED WITH TIGHTENING SOUTHEAST
PRESSURE GRADIENTS WILL PRODUCE STRONG WINDS OVER MUCH OF THE WATERS
THROUGH EARLY THURSDAY MORNING. THE FRONT WILL BE FOLLOWED BY STRONG
ONSHORE FLOW THURSDAY. S-SE WINDS OVER THE COASTAL WATERS ARE NEAR
STORM FORCE THIS EVENING AND A STORM WARM WARNING IS BEING ISSUED FOR
THE COASTAL WATERS ONLY TONIGHT. THE FRONT WILL ALSO PRODUCE SOLID
GALES AT ENTRANCES TO THE STRAIT OF JUAN DE FUCA...ADMIRALTY
INLET...NORTHERN INLAND WATERS TONIGHT WITH SMALL CRAFT ADVISORY
WINDS ELSEWHERE. GALE WARNINGS ARE IN EFFECT. THERE IS A GOOD CHANCE
OF POST-FRONTAL WESTERLY GALES IN THE CENTRAL AND EASTERN STRAIT
THURSDAY...AND THE GALE WATCH THERE HAS BEEN UPGRADED TO A GALE
WARNING. DTM
A NEGATIVELY TILTED OCCLUDED FRONT WILL MOVE NORTHEAST ACROSS THE
FORECAST AREA FRIDAY...FOLLOWED BY A STRONG SURFACE TROUGH ON
SATURDAY. THESE FEATURES COULD ALSO PRODUCE GALES...ESPECIALLY
OVER THE COASTAL WATERS AND IN THE CENTRAL AND EASTERN STRAIT OF
JUAN DE FUCA ROUGHLY FRIDAY AFTERNOON THROUGH SATURDAY. MODEL
TIMING AND OTHER DETAILS WITH THIS SYSTEM ARE STILL FAIRLY
UNCERTAIN THOUGH. ONSHORE FLOW SHOULD EASE ON SUNDAY.
A LARGE SWELL TRAIN OF 18 TO 22 FT WILL REACH THE COAST
TONIGHT...SUBSIDING SLIGHTLY TO 17 TO 20 FEET THURSDAY. A HIGH
SURF ADVISORY IS IN EFFECT FOR THE NORTH AND CENTRAL COAST...
ESPECIALLY TO ADDRESS THE POSSIBLE BEACH EROSION AROUND THE OCEAN
SHORES NORTH JETTY. A SWELL TRAIN OF 20-25 FEET COULD ARRIVE LATE
FRIDAY NIGHT OR SATURDAY. DTM/MCDONNAL
&&
.HYDROLOGY...PREVIOUS DISCUSSION FROM 357 PM...AN INTENSE BURST OF
RAINFALL IS EXPECTED TONIGHT AND THURSDAY MORNING IN ADVANCE OF A
VIGOROUS COLD FRONT. FORECAST RAINFALL AMOUNTS OF 3-6 INCHES OVER
THE OLYMPIC MTNS PRACTICALLY GUARANTEE A FLOOD...POSSIBLY A MAJOR
FLOOD...FOR THE SKOKOMISH RIVER. THE SATSOP RIVER IS NOT CURRENTLY
EXPECTED TO FLOOD...BUT WITH UP TO 6 INCHES OF RAINFALL ON THE SOUTH
SLOPES OF THE OLYMPICS TONIGHT INTO EARLY THU...IT WILL NEED TO BE
WATCHED.
OVER THE NORTH CASCADES...2 TO 4 INCHES OF RAIN ARE EXPECTED. THIS
AMOUNT OF RAIN WOULD NOT NORMALLY CAUSE MUCH FLOODING CONCERN...BUT
THE UNIQUE ASPECT OF THIS EVENT WILL BE HOW QUICKLY THAT RAIN
OCCURS...IN A MATTER OF 6 HOURS OR SO. WITH THE RAIN BEING
CONCENTRATED IN A SHORT TIME...IT COULD CAUSE A FASTER RISE AND
HIGHER CREST THAN WOULD NORMALLY BE EXPECTED WITH THIS RAINFALL
AMOUNT SPREAD OVER 24 HOURS. WHILE FLOODING ON RIVERS IS FAR FROM
CERTAIN...THE EXPECTED RAINFALL INTENSITY HAS DRIVEN THE DECISION
TO ISSUE AND MAINTAIN A FLOOD WATCH FOR WHATCOM...SKAGIT...SNOHOMISH
AND GRAYS HARBOR COUNTIES. HAVE RECENTLY EXPANDED THE WATCH TO
INCLUDE CLALLAM COUNTY AS A PRECAUTION FOR THE BOGACHIEL RIVER.
HEAVIEST RAIN WILL BE OVER THE OLYMPIC PENINSULA LATE THIS
EVENING...THEN OVER THE NORTH CASCADES OVERNIGHT. WILL SEE THE
RIVER RESULTS DURING THE WEE HOURS ON THU MORNING.
OTHER RIVERS IN WESTERN WASHINGTON ARE NOT EXPECTED TO FLOOD WITH
THIS RAINFALL EVENT. A WELL-DEFINED BREAK IN THE RAIN ON THU
NIGHT WILL GIVE RIVERS THE OPPORTUNITY TO RECEDE.
OUTSIDE OF THE FLOOD WATCH AREA...RIVERS ARE NOT EXPECTED TO
FLOOD FOR THE NEXT 7 DAYS. HANER
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...WINTER STORM WATCH FROM FRIDAY AFTERNOON THROUGH SATURDAY
EVENING FOR CASCADES OF PIERCE AND LEWIS COUNTIES-CASCADES
OF SNOHOMISH AND KING COUNTIES-CASCADES OF WHATCOM AND
SKAGIT COUNTIES.
FLOOD WATCH THROUGH LATE THURSDAY NIGHT FOR BELLEVUE AND
VICINITY-CASCADES OF SNOHOMISH AND KING COUNTIES-CASCADES
OF WHATCOM AND SKAGIT COUNTIES-CENTRAL COAST-EAST PUGET
SOUND LOWLANDS-EASTERN STRAIT OF JUAN DE FUCA-EVERETT AND
VICINITY-LOWER CHEHALIS VALLEY AREA-NORTH COAST-OLYMPICS-
WESTERN SKAGIT COUNTY-WESTERN STRAIT OF JUAN DE FUCA-
WESTERN WHATCOM COUNTY.
WIND ADVISORY UNTIL 8 AM PST THURSDAY FOR ADMIRALTY INLET AREA-
WESTERN SKAGIT COUNTY.
HIGH WIND WARNING UNTIL 4 AM PST THURSDAY FOR
WESTERN WHATCOM COUNTY-SAN JUAN COUNTY.
WIND ADVISORY UNTIL 8 AM PST THURSDAY FOR CENTRAL COAST-NORTH
COAST.
HIGH SURF ADVISORY UNTIL NOON PST THURSDAY FOR CENTRAL COAST-
NORTH COAST.
PZ...SMALL CRAFT ADVISORY FOR ROUGH BAR UNTIL 6 PM PST THURSDAY FOR
GRAYS HARBOR BAR.
STORM WARNING UNTIL 4 AM PST THURSDAY FOR COASTAL WATERS FROM
CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-COASTAL WATERS
FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-COASTAL WATERS
FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-COASTAL
WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10
TO 60 NM-COASTAL WATERS FROM POINT GRENVILLE TO CAPE
SHOALWATER OUT 10 NM.
GALE WARNING UNTIL 3 AM PST THURSDAY FOR ADMIRALTY INLET-EAST
ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-NORTHERN INLAND
WATERS INCLUDING THE SAN JUAN ISLANDS-WEST ENTRANCE U.S.
WATERS STRAIT OF JUAN DE FUCA.
GALE WARNING FROM 6 AM TO 3 PM PST THURSDAY FOR CENTRAL U.S.
WATERS STRAIT OF JUAN DE FUCA-EAST ENTRANCE U.S. WATERS
STRAIT OF JUAN DE FUCA.
SMALL CRAFT ADVISORY UNTIL 6 AM PST THURSDAY FOR CENTRAL U.S.
WATERS STRAIT OF JUAN DE FUCA.
SMALL CRAFT ADVISORY UNTIL NOON PST THURSDAY FOR PUGET SOUND AND
HOOD CANAL.
&&
WWW.WEATHER.GOV/SEATTLE
YOU CAN SEE AN ILLUSTRATED VERSION OF THIS DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTMLThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 27, 8:27 PM PST | Storm Warning | SEW | 6 hr | |
| Jan 27, 9:04 PM PST | High Wind Warning | SEW | San Juan | 11 hr |
| Jan 28, 7:14 AM PST | River Flood Warning | SEW | Whatcom | 18 hr |
| Jan 28, 8:17 AM PST | River Flood Warning | SEW | Clallam | 12 hr |
| Jan 28, 9:15 AM PST | Small Craft Advisory | SEW | 11 hr | |
| Jan 28, 9:23 AM PST | River Flood Warning | SEW | Whatcom | 27 hr |
| Jan 28, 10:05 AM PST | River Flood Warning | SEW | Snohomish | 17 hr |
| Jan 28, 11:42 AM PST | River Flood Warning | SEW | Skagit | 29 hr |
| Jan 28, 11:42 AM PST | River Flood Warning | SEW | Snohomish | 21 hr |
| Jan 28, 1:29 PM PST | River Flood Warning | SEW | King | 17 hr |
| Jan 28, 2:59 PM PST | Small Craft Advisory | SEW | 3 days | |
| Jan 28, 2:59 PM PST | Small Craft Advisory for Hazardous Seas | SEW | 6 hr | |
| Jan 28, 3:02 PM PST | Winter Storm Warning | SEW | 23 hr | |
| Jan 28, 3:02 PM PST | Winter Weather Advisory | SEW | 48 hr | |
| Jan 28, 3:08 PM PST | River Flood Warning | SEW | King | 33 hr |
Nearby
River Flood Warnings in Washington, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.